I took 5 oxycodones??

Discussion in 'Fibromyalgia Main Forum' started by Flaxen, Oct 20, 2005.

  1. Flaxen

    Flaxen New Member

    I am supposed to take 4 max per day..pain is bad, especially in hands..these are 5 mg. oxycodones(percocet) Did I take too much? Am I a wimp or does anyone else not get relief from these? Probably building a tolerance...Thank you,Flax
  2. wangotango

    wangotango New Member

    i have done that several times, get frustrated that nothing is working and take extra .that is one problem with the narcotic pain meds is tolerance builds very quick. did you have any thing defferent as far as side effects ? or did the pain go away and you couldnt tell you had taken more ?
    my tolerance for narcotics is very high and when i go to the er for a cluster heacache they have to give me very high doses of demerol or morophine. the nurses always ask me if i am a abuser.when i was working in the emergency room a doctor told me that a person with no tolerance could build a tolerance to hydrocodone in 2 weeks taking them every 4 hrs. then when they stopped taking them would have withdrawl symptoms as well.
    i am on 40 mgs of oxycontin still and if i feel a cluster headache coming on i will take 80mgs 2x a day until it is gone and the only difference i feel is the headache going away. not a good thing to do but pain is a real pain.
    good luck bill
  3. Flaxen

    Flaxen New Member

    This is why I give up with the pain meds..how much is enough??? Maybe I should go back on the Elavil and just take Motrin 800's..there is pain no matter what...so frustrating..Thanks for responding
  4. karatelady52

    karatelady52 New Member

    I remember reading on this board a few months back people who took 10, 20 and even 30 mg! I only take 7.5 and just had my FFC doctor start me on 10 mg. because my antibiotics for lyme makes me feel awful. She didn't even blink an eye at that either.

    So, I wouldn't think you are taking too many but ask your doctor (and I hope he/she understands you are using them for pain and aren't going to become addicted to them.)
    AND, no you're not a wimp, you're in pain!

    Sandy
  5. Pianowoman

    Pianowoman New Member

    I agree. These are not very strong.You will be OK. I believe they come in up to 50mg. However, one has to go up gradually. They also come in long acting form which you might want to try or talk to your Doc. about switching. Sometimes, changing every so often prevents building tolerance.

    Watch that you don't get constipated though! That's a very real possibility if you have taken that much.

    I hope you find the right answer soon.

    Kathy.

  6. Flaxen

    Flaxen New Member

    Maybe I should go to a pain Dr....I don't want to feel drugged..just functional..I was hoping this flare would pass..it is not..thanks..prednisone worked, but I caught a wicked cold..bad side effects...Flax
  7. victoria

    victoria New Member

    constipation is a very REAL possibility... I was taking oxycodone after a bad break/dislocation of my wrist/arm last year.

    Thought all my plumbing was working normally, when it all suddenly "seized up"... I ended up on the floor, couldn't get up or move... poor hubby had to call an ambulance.

    Talk about embarrassing... please (don't) take that word apart, LOL... but mostly it was one of the MOST painful experiences I've had.

    Make sure you're at least eating some prunes DAILY etc., or taking a mild laxative...

    like I said, I had NO warning, had actually had a bowel movement 1/2 hour before this happened.

    All the best,
    Victoria
  8. Flaxen

    Flaxen New Member

    I try to take the least amount to get thru my day..Thank you again for all your support..Flax
  9. horsegal

    horsegal New Member

    I agree with all of the answers you've gotten. My question is to all of the people who have answered. I have a daily dose of oxy. Last Sunday I had a killer headache, one that could knock me down if I moved too fast. Therefore, I took extra meds. Now I am out of oxy and it is a day b-4 my script is due to be filled. I'm in misery, but have to tuff it out. Does that happen to you all?
  10. joanng

    joanng New Member

    I run out all the time because of flare-ups and a dr that doesn't understand fibro. I'm willing to get a script every week if that's what it takes so she can monitor my dosage (7.5 3x a day but I take it 5x a day). I feel so embarrassed when I talk about pain meds. Maybe I don't "look" like I'm sick so she assumes I'm just abusing the meds. I'm in pain all day, everyday from the minute I open my eyes until I go to bed. I'm very active (thanks to the meds, otherwise I would be paralyzed) but she gets very wary of increasing my dosage. I've even asked to switch to something else for awhile. I know this helps me, it has in the past. She ignores my requests. I used to go to a dr who was giving me 240 pills (10 mg./oxycodone) a month....no problem, but he wasn't addressing my fibro issues, wasn't available to talk (especially during a flareup) or recommend any alternatives (wouldn't "let" me go to the chiropractor or get a massage, told me to have a glass of wine at night and RELAX)..so I left him and went with a more conservative dr. (who won't talk or address my flare ups or alternatives either) so I'm in the same boat with less medication and more pain. I'm looking for a fibro specialist NOW. I'm not going back to the neurologist. She doesn't have a clue except to judge me about the pain meds. If I really wanted just the drugs, I could have stayed with the guy who diagnosed me with fibro. I want someone who knows that they're dealing with, what it feels like and who will at least take the time to discuss ALL the issues. This isn't easy to find.